Kooky Monday: Bowel movements added to list of 90,000,000 benzo withdrawal symptoms

Strange spell yesterday
« on: February 15, 2016, 02:11:23 pm »

[Buddie]

Hello Everyone.  It’s been a while since I have been here. I jumped off Ativan 6 months ago. Doing okay for the most part but still getting waves every few days. Fortunately the waves don’t last long but I keep having the oddest symptoms. The most annoying is these intense butterfly sensations in the pit of my stomach. They come out of nowhere when I am having a good day and feeling totally calm and happy. They are shortlived but uncomfortable. I assume it’s just a wave of anxiety. I have been on a beta blocker for 18 months to keep my heart from racing. Heart racing was the reason that I got put on a benzo in the first place. Dr. thought I had an anxiety problem but it turns out that my thyroid was out of wack and I was swinging from hyperthyroid to hypothyroid. I am not on thyroid replacement hormone yet because my hypothyroidism is mild and not causing problems. Anyway had a very strange thing happen yesterday, and sorry if TMI. My tummy was rumbling right before I needed to go to the bathroom for a BM, (I’ve been having constipation) and my heart rate went up a bit. It scared me because that hasn’t happened in while being on the beta blocker. It wasn’t racing like it used to though, but I am used to my pulse being in the low 60’s now because of the beta blocker, so if it gets up to even 80 or 85 it feels like racing. So I went to the bathroom and had a BM and came back and sat down and my heart rate started to go back down, but then I started shivering and trembling like the chills you get with a fever but my body temp was normal. I felt like I was coming down with something. That lasted about 15 minutes and then went away and I was fine the rest of the day. It’s like once I had the BM, everything went to normal. So my question is, did the impending bowel movement trigger this weird spell, or is it benzo withdrawal? Have any of you every experienced anything like this?

Re: Strange spell yesterday
« Reply #1 on: February 15, 2016, 04:24:25 pm »

[Buddie]

Anyone? Hoping someone can help shed light on this and ease my mind. Thanks. 

Re: Strange spell yesterday
« Reply #2 on: February 15, 2016, 04:35:03 pm »

[Buddie]

Sounds like small panic attacks to me. The gut is where many feel the effects of a panic attack. Hard to say if it’s benzo related or your thyroid causing cortisol swings.

Re: Strange spell yesterday
« Reply #3 on: February 15, 2016, 05:27:35 pm »

[Buddie]

Hi DMom,

Maybe your body is readjusting to normal. But gave your body those symptoms while doing so. I too had panic near BM process for a short time a couple weeks back. I think it was withdrawal symptoms for me.

I’m at about 6.5 months from my jump. I’m hypothyroid and am on .075 mcg of levothyroxine. I see an endocrinologist the past couple of months and will continue to do so just to make sure my numbers are good and am on the correct level of meds. In the beginning of withdrawal my body went hypo to hyperthyroid and made things very difficult to deal with.

I had not really had any hunger feelings in my stomach for the longest time until lately. This morning I noticed I was really hungry and I was so happy to feel that sensation! Yay! This whole process really baffles me what our bodies have to go through to get us back to normal.

Glad things have calmed down for you and sounds like you’re getting better!

Leave a Reply

Your email address will not be published. Required fields are marked *